Idaho, 2004

Hail in Idaho, July 2, 2004

July 2, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 2:30 AM MST, 10 hours 15 minutes earlier.

Area forecast discussion, Jul 2, 2:30 AM MST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT FRI JUL 2 2004

.DISCUSSION...
SOUTHERLY FLOW ALOFT WILL TRANSITION TO A WESTERLY FLOW WITH A
SHALLOW S/WV SLIDING ACROSS E ID LATE THIS AFTN. NORTHERN STREAM
WILL SAG SOUTH INTO FCST/A OVER THE NEXT 24 HRS. THIS WILL RESULT IN
INCREASING PWS AS MOISTURE TO OUR WEST SHIFTS EAST. TODAYS
INSTABILITY LOOKS MEAGER WITH NO JET DYNAMICS AND ONLY MARGINAL
COOLING ALOFT AS SHALLOW 5H TROF SLIDES ACROSS AREA. HOWEVER... ANY
TSTMS THAT DO DEVELOP SHOULD BE WET. ACTIVITY SHOULD BE MORE
WIDESPREAD (ESPECIALLY CENTRAL MTNS) SAT AFTN AS A STRONGER S/WV
PUSHES ACROSS AREA AND INTERACTS WITH HIGH PWS OVER CWA. IN
ADDITION...VERY WEAK SFC FRONT ALSO SLIDES ACROSS AREA SAT AFTN.
NORTHWEST FLOW ALOFT OVERTAKES AREA ON SUNDAY WITH CONTINUED LOW CHC
POPS. POTENT S/WV AND ASSOCIATED COLD FRONT SLIDES ACROSS EASTERN ID
SUNDAY NIGHT. HAVE LOWERED SFC TEMPS FOR BOTH SUNDAY AND MONDAY FOR
THIS SCENARIO. MAINLY DRY FOR MON-TUE AS FLAT RIDGE BUILDS INTO
REGION. THE EXCEPTION WITH BE ZONES 19 WHERE UPSLOPE CONVECTION MAY
OCCUR. X-GFS ADVERTISING FULL LATITUDE TROF TO PUSH INTO ID LATE IN
THE WEEK. NO CHANGES MADE TO EXTENDED ATTM. WILL BE INTERESTING TO
SEE IF THE GFS TRENDS TOWARD LESS AMPLITUDE WITH THIS FEATURE.

WINTHER

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 2, 5:00 AM MST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT FRI JUL 02 2004

IDZ017>023-031-032-031200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
600 AM MDT FRI JUL 02 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS
AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAJOR THREAT DUE TO
THE SLOW MOVEMENT OF THE THUNDERSTORMS ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...
SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
MUCH OF THE AREA THROUGH SUNDAY...DEVELOPING PRIMARILY IN THE HIGHER
TERRAIN.  CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY
HEAVY RAINS WILL BE THE MAIN THREAT.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 64 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butte

When
July 2, 12:45 PM MST to 12:50 PM MST
Where
Butte County, 15 mi E of Arco
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.633, -113.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414421.